100 patients with acute myocardial infarction were given 5 mg of sublingual isosorbide dinitrate within 36 hours by the onset of their symptoms. 86 patients did not show any unusual effect after the administration of the drug; their heart rate was only slightly increased and their arterial pressure slightly reduced. 14 patients developed severe systemic arterial hypotension, associated with absolute or relative bradycardia, within 30 minutes of receiving the drug. All the patients complained of fainting and sweating, 1 patient developed a syncope. Symptoms were relieved by raising patients legs in 10 cases, by 0.5 mg Atropina e.v. in 4 cases, 1 case required also external cardiac massage. There was no significant difference between the two groups as regard to the location of myocardial infarction nor to the functional class (according to Killip classification). Possible mechanism producing bradycardia, hypotension and lipothymia after nitrates administration are considered. A vagally mediate reflex possibly elicited by a fall in venous return is the most acceptable hypothesis. The study emphasizes the importance of carefull observation of patients receiving sublingual nitrates during acute myocardial infarction, and the rapid response of bradycardia, hypotension and lipothymia following nitrates administration, to a simple therapy, which avoids other potentially hazardous treatments.